Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 52, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 8, 2008, 1:26 PM EDT for 7 counties in Michigan. It was in force for 64 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 1:26 PM EDT (17:26 UTC)
- Expired
- Jun 8, 2008, 2:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Allegan County, MI, Kent County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 47 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 1:38 PM EDT | TSTM WND DMG | Rothbury, MI | SEVERAL HEALTHY TREES KNOCKED DOWN AROUND ROTHBURY |
| Jun 8, 1:55 PM EDT | TSTM WND GST 60 | 3 Sse Muskegon, MI | ESTIMATED ON STERNBERG RD. |
| Jun 8, 2:04 PM EDT | TSTM WND DMG | Spring Lake, MI | *** 1 FATAL, 1 INJ *** TWO FOOT DIAMETER TREE FELL ON CAR IN MOTION... KILLING DRIVER AND RESULTING IN MINOR INJURIES TO THE ONE PASSENGER. |
| Jun 8, 2:21 PM EDT | TSTM WND DMG | 5 Ese Ravenna, MI | *** 1 FATAL *** TREE FELL ON WOMEN AS SHE WAS WALKING IN CHESTER TOWNSHIP. |
| Jun 8, 2:21 PM EDT | TSTM WND DMG | Holland, MI | WINDS BETWEEN 35 AND 40 MPH. SMALL LIMBS DOWN. |
| Jun 8, 2:21 PM EDT | TSTM WND GST 45 | 2 W Holland, MI | ESTIMATED AT HOLLAND STATE PARK. |
| Jun 8, 2:24 PM EDT | TSTM WND GST 70 | 7 E Grant, MI | SPOTTER REPORTS MANY TREES ARE DOWN AROUND THE INTERSECTION OF PEACH AND 120TH. |
| Jun 8, 2:29 PM EDT | TSTM WND GST 50 | Holland, MI | MEASURED IN DOWNTOWN HOLLAND. |
| Jun 8, 2:33 PM EDT | TSTM WND GST 70 | 7 E Grant, MI | SPOTTER REPORTS MANY TREES ARE DOWN AROUND THE INTERSECTION OF PEACH AND 120TH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:57 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRR 081726
SVRGRR
MIC005-081-121-123-127-139-159-081830-
/O.NEW.KGRR.SV.W.0052.080608T1726Z-080608T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
126 PM EDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN
NORTHWESTERN KENT COUNTY IN SOUTHWEST MICHIGAN
OTTAWA COUNTY IN SOUTHWEST MICHIGAN
NORTHWESTERN VAN BUREN COUNTY IN SOUTHWEST MICHIGAN
MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN
SOUTHERN NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN
SOUTHERN OCEANA COUNTY IN WEST CENTRAL MICHIGAN
* UNTIL 230 PM EDT
* AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF ROTHBURY
TO 44 MILES WEST OF GLENN TO 42 MILES WEST OF SOUTH HAVEN...AND
MOVING EAST AT 50 MPH.
* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
WHITEHALL... MUSKEGON... FREMONT...
GRAND HAVEN... WHITE CLOUD... NEWAYGO...
SOUTH HAVEN... COOPERSVILLE... SAUGATUCK...
HOLLAND... HUDSONVILLE... ALLEGAN...
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4359 8654 4359 8557 4348 8557 4307 8580
4276 8578 4244 8588 4243 8611 4239 8611
4240 8630 4269 8623 4295 8624 4313 8629
4337 8645
TIME...MOT...LOC 1726Z 269DEG 49KT 4351 8646 4267 8706
4247 8708
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:18 AM EDT, 6 hours 8 minutes earlier.
Area forecast discussion, Jun 8, 7:18 AM EDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 718 AM EDT SUN JUN 8 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(538 AM EDT SAT JUN 7 2008) A STATIONARY FRONT WILL REMAIN SITUATED OVER THE REGION INTO TUESDAY. WAVES OF LOW PRESSURE WILL TRAVEL ALONG THE FRONTAL SYSTEM AND BRING PERIODS OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. FLOODING WILL BECOME AN INCREASING PROBLEM AS EACH WAVE OF LOW PRESSURE BRING ADDED RAINFALL TO THE ALREADY SATURATED GROUND. ONCE THE PRIMARY STORM MOVES THE FRONT OUT OF THE AREA LATER ON TUESDAY... COOLER AND DRIER WEATHER WILL RETURN TO THE REGION. && .SHORT TERM...(538 AM EDT SUN JUN 8 2008) (TODAY THROUGH TUESDAY) AS THE LOW LEVEL JET AND THE ASSOCIATED THUNDERSTORMS FINALLY MOVE OUT OF THE REGION DURING THE MID MORNING HOURS TODAY...SOUTHWEST MICHIGAN SHOULD SEE A SHORT PERIOD OF RELATIVELY DRY WEATHER. THE NEXT AREA OF CONVECTION...ASSOCIATED WITH UPPER LEVEL SPEED MAX AND CORRESPONDING LOW LEVEL JET CORE...MOVES INTO THE GRR CWA BY EARLY THIS SUNDAY AFTERNOON. THAT CONVECTION IS CURRENTLY OVER IOWA. ONCE THAT AREA MOVES THROUGH ANOTHER LOW LEVEL JET CORE AIMS AT SOUTHWEST MICHIGAN EARLY TONIGHT... THAT WILL TOUCH OF ADDITIONAL STORMS. THE PROFILES SHOW OVER 2000 J/KG OVER THE CENTRAL AND SOUTHERN CWA FROM 15Z THROUGH 24Z TODAY. SINCE THE WIND IS UNIDIRECTIONAL WITH HEIGHT... MOSTLY BOWING LINE SEGMENTS ARE EXPECTED WITH THE STORMS. AS A RESULT SEVERE STORMS ARE POSSIBLE ONCE AGAIN TODAY. PRECIPITABLE WATER VALUES REACH NEAR 2 INCHES THIS EVENING WHILE THEY WERE CLOSER TO 1.5 INCHES SATURDAY NIGHT. THUS I FEEL THE THREAT FOR FLOODING RAINFALL WOULD BE WITH US AGAIN THIS AFTERNOON AND TONIGHT. AS A RESULT OF THE 3 TO 6 INCHES OF RAIN THAT HAS ALREADY FALLEN AND THE THREAT OF MORE HEAVY RAINFALL TONIGHT...I HAVE ISSUED A FLOOD WATCH FOR THIS AFTERNOON AND TONIGHT FOR THE AREA BETWEEN I-96 AND I-94. FINALLY THE PRIMARY UPPER LOW COMES OUT LATER MONDAY INTO TUESDAY. AS THAT HAPPENS YET ANOTHER PERIOD OF THUNDERSTORMS WITH HEAVY RAINFALL IS POSSIBLE MONDAY AFTERNOON INTO EARLY TUESDAY MORNING. FLOODING WILL ONCE AGAIN BE A SIGNIFICANT ISSUE. AS WILL SEVERE WEATHER ONCE AGAIN. && .LONG TERM...(538 AM EDT SUN JUN 8 2008) (TUESDAY NIGHT THROUGH SATURDAY) EXTENDED PORTION OF THE FORECAST LOOKED GOOD. ONLY TWEAKED TEMPS COOLER DURING THE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT TIME FRAME. DURING THIS PERIOD WE WILL BE UNDER HIGH PRESSURE WITH A COOLER NORTHERLY FLOW. && .MARINE...(538 AM EDT SUN JUN 8 2008) PERIODS OF THUNDERSTORMS WILL CONTINUE OVER THE NEAR SHORE WATERS INTO TUESDAY. THE LARGEST WAVES ARE EXPECTED EARLY MONDAY MORNING AS FRONTAL WAVE PASSES BY. WAVES MAY BE LARGE ENOUGH FOR SMALL CRAFT ADVISORIES AS WINDS INCREASE TO 25 KNOTS FROM THE SOUTH FOR ABOUT 12 HOURS. LIGHTER WINDS BY MID DAY MONDAY WILL ALLOW THE WAVES TO SUBSIDE. && .AVIATION...(718 AM EDT SUN JUN 8 2008) THE SHOWERS ARE FINALLY STARTING TO DISSIPATE (AS OF 715 AM). FOR THE MOST PART CEILINGS AND VISIBILITIES ARE VFR ACROSS THE AREA. I WOULD EXPECT THAT TO PREVAIL INTO EARLY THIS AFTERNOON. THEN THE MCS OVER IOWA SHOULD MOVE INTO SOUTHWEST MICHIGAN AND BRING ANOTHER ROUND OF THUNDERSTORMS THAT WILL LAST INTO THE OVERNIGHT HOURS. && .HYDROLOGY...(538 AM EDT SUN JUN 8 2008) AN AREA FLOOD WARNING IS IN EFFECT THIS MORNING FOR AREA BETWEEN I-96 AND I-94. THAT WILL BE REPLACED BY A FLOOD WATCH FOR THIS AFTERNOON AND TONIGHT AS ANOTHER ROUND OF THUNDERSTORMS WITH HEAVY RAINFALL MOVES THROUGH THE AREA. THE FINAL WAVE OF CONVECTION AND HEAVY RAINFALL WILL OCCUR LATER MONDAY INTO TUESDAY AS UPPER AIR SYSTEM THAT IS CAUSING ALL THIS RAIN FINALLY IS SHEARED OUT OF THE AREA. BY THEN... SOME SIGNIFICANT FLOODING MY BE POSSIBLE IF EACH OF THESE WAVES OF THUNDERSTORMS DO INDEED BRING HEAVY RAINFALL TO THE AREA. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...FLOOD WATCH IN EFFECT FROM 2 PM SUNDAY UNTIL 8 AM MONDAY FOR THE AREA BETWEEN I-96 AND I-94 WEST OF LANSING. LM...NONE. && SYNOPSIS: WDM SHORT TERM: WDM LONG TERM: JK MARINE WDM AVIATION: WDM HYDROLOGY: WDM
Hazardous weather outlook, Jun 8, 6:12 AM EDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 612 AM EDT SUN JUN 8 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-091015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 612 AM EDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT AS ANOTHER WAVE OF LOW PRESSURE TRACKS ALONG THE STATIONARY FRONT OVER NORTHERN LOWER MICHIGAN. DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL ARE THE PRIMARY THREATS. FLOODING WILL BE PROBLEM BETWEEN INTERSTATE 94 AND INTERSTATE 96 WEST OF LANSING AS SEVERAL ROUNDS OF ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS THIS AREA THAT HAS ALREADY SEEN 3 TO 6 INCHES OF RAIN SATURDAY NIGHT INTO EARLY SUNDAY MORNING. SOME ROADS MAY HAVE SECTIONS THAT HAVE TO MUCH WATER OVER THE ROAD TO DRIVE SAFELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR MORE HEAVY RAINFALL...FLOODING AND THE SLIGHT RISK FOR SEVERE THUNDERSTORMS REMAINS INTO TUESDAY MORNING AS SEVERAL WAVES OF LOW PRESSURE TRAVEL ALONG A QUASI-STATIONARY FRONT OVER MICHIGAN. ANOTHER FRONTAL SYSTEM WILL MOVE INTO MICHIGAN LATER IN THE WEEK AND BRING ADDITIONAL THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING AND FOR MONDAY AFTERNOON INTO MONDAY EVENING. LMZ844>849-091015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 612 AM EDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL WILL REDUCE THE SURFACE VISIBILITY TO UNDER A MILE AT TIMES THROUGH TONIGHT. GUSTY WINDS AND CLOUD TO WATER LIGHTNING ASSOCIATED WITH THE THUNDERSTORMS WILL RESULT IN ADDITIONAL HAZARDS TO BOATERS TODAY. LATE TONIGHT SOUTHERLY WINDS MAY BUILD WAVES TO THE 3 TO 5 FOOT RANGE. WAVES OF THAT HEIGHT AREA DANGEROUS TO SMALL WATER CRAFT. RIPE TIDES MAY BE AN ISSUE TOO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH GUSTY WINDS...LARGE WAVES AND CLOUD TO WATER LIGHTING WILL CONTINUE INTO TUESDAY. WAVE HEIGHTS WILL FALL BELOW 4 FEET BY MID MORNING ON MONDAY. RIPE TIDES MAY BE AN ISSUE MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING AND FOR MONDAY AFTERNOON INTO MONDAY EVENING. WDM
In the hours before
Local storm report, Jun 8, 9:51 AM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
951 AM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HEAVY RAIN 7 SW GRAND LEDGE 42.68N 84.85W
06/08/2008 M4.75 INCH EATON MI TRAINED SPOTTER
SPOTTER REPORTS WATER WAS RUNNING OVER HIS DRIVEWAY AND
THE FIELDS NEARBY ARE FLOODED.
&&
HOVINGLocal storm report, Jun 8, 10:09 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1009 AM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 1 SE LANSING 42.70N 84.54W
06/07/2008 INGHAM MI TRAINED SPOTTER
SPOTTER REPORTS SEVERAL 1 FOOT DIAMETER TREES WERE BLOWN
DOWN AND IN GOOD HEALTH...ON STONELEIGH DR.
&&
HOVINGLocal storm report, Jun 8, 10:39 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1039 AM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HEAVY RAIN ALLENDALE 42.99N 85.95W
06/08/2008 M3.25 INCH OTTAWA MI TRAINED SPOTTER
MEASURED NEAR THE INTERSECTION OF JOAL ST AND 68TH AVE.
&&
HOVINGLocal storm report, Jun 8, 10:59 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1059 AM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HEAVY RAIN 3 E BATTLE CREEK 42.30N 85.17W
06/08/2008 M2.27 INCH CALHOUN MI TRAINED SPOTTER
MEASURED FROM 1130PM LAST NIGHT TO 1045AM THIS MORNING.
&&
HOVINGSpecial weather statement, Jun 8, 11:50 AM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 AM EDT SUN JUN 8 2008
MIZ037-038-081645-
LAKE-MASON-
1150 AM EDT SUN JUN 8 2008
...SPECIAL WEATHER STATEMENT...
AT 1146 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
FREESOIL TO 8 MILES SOUTHWEST OF LUDINGTON...MOVING EAST AT 37 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LAKE MICHIGAN RECREATION AREA... HAMLIN LAKE...
LUDINGTON... FREESOIL... SCOTTVILLE...
FOUNTAIN... CUSTER... WALHALLA...
IRONS... BRANCH... WOLF LK...
BALDWIN... IDLEWILD... BRISTOL...
NIRVANA... CHASE... LUTHER...
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER
THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO
BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4420 8636 4419 8631 4419 8630 4417 8557
4382 8558 4382 8643 4396 8647 4401 8652
TIME...MOT...LOC 1550Z 266DEG 32KT 4417 8625 4387 8649
LAURENSSpecial weather statement, Jun 8, 1:06 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
106 PM EDT SUN JUN 8 2008
MIZ037>039-043>045-050-081800-
LAKE-MASON-MECOSTA-MUSKEGON-NEWAYGO-OCEANA-OSCEOLA-
106 PM EDT SUN JUN 8 2008
...SPECIAL WEATHER STATEMENT...
AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF FREESOIL TO SILVER LAKE ST PARK...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
MEARS... STONY LAKE... NEW ERA...
SILVER LAKE ST PARK... ROTHBURY...
SHELBY... HAMLIN LAKE... BIG SABLE POINT...
LUDINGTON STATE PARK... LUDINGTON...
PENTWATER... LAKE MICHIGAN RECREATION AREA...
HART... FERRY... ELBRIDGE...
SCOTTVILLE... CRYSTAL VALLEY... CUSTER...
THESE STORMS ARE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH
BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4419 8638 4418 8530 4358 8526 4345 8648
4355 8652 4371 8653 4375 8648 4383 8645
4396 8647 4407 8654
TIME...MOT...LOC 1706Z 244DEG 46KT 4425 8645 4375 8644The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:09 PM EDT | Special Marine Warning | GRR | 81 min | |
| Jun 7, 8:16 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa | 44 min |
| Jun 7, 8:28 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Ionia, Kent | 35 min |
| Jun 7, 9:00 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 60 min |
| Jun 7, 9:24 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 81 min |
| Jun 7, 9:30 PM EDT | Special Marine Warning | GRR | 90 min | |
| Jun 7, 9:39 PM EDT | Special Marine Warning | GRR | 96 min | |
| Jun 7, 9:48 PM EDT | Special Weather Statement | GRR | Barry, Clinton, Eaton, Gratiot, Ingham, Ionia and 2 more | 87 min |
| Jun 7, 9:58 PM EDT | Flash Flood Warning | GRR | Allegan, Barry, Eaton, Ionia, Kent, Ottawa | 6 hr |
| Jun 7, 10:14 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Eaton, Ionia, Kent | 46 min |
| Jun 7, 10:43 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ingham | 62 min |
| Jun 7, 10:57 PM EDT | Areal Flood Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 203 days |
| Jun 7, 10:57 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 18 min |
| Jun 7, 11:21 PM EDT | Special Marine Warning | GRR | 90 min | |
| Jun 7, 11:47 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 47 min |
| Jun 8, 1:23 AM EDT | Special Weather Statement | GRR | Kent | 67 min |
| Jun 8, 1:35 AM EDT | Special Weather Statement | GRR | Eaton, Ingham | 55 min |
| Jun 8, 3:27 AM EDT | Flood Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 48 hr |
| Jun 8, 4:01 AM EDT | Areal Flood Warning | GRR | Allegan, Barry, Eaton, Ionia, Kent, Ottawa | 56 hr |
| Jun 8, 9:29 AM EDT | Special Weather Statement | GRR | Ottawa | 61 min |
| Jun 8, 10:33 AM EDT | River Flood Warning | GRR | Barry | 5 days |
| Jun 8, 11:50 AM EDT | Special Weather Statement | GRR | Lake, Mason | 55 min |
| Jun 8, 12:23 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jun 8, 1:04 PM EDT | Special Marine Warning | GRR | 86 min | |
| Jun 8, 1:06 PM EDT | Special Weather Statement | GRR | Lake, Mason, Mecosta, Newaygo, Oceana, Osceola | 54 min |
| Jun 8, 1:12 PM EDT | Severe Thunderstorm Warning | GRR | Mason, Oceana | 48 min |
| Jun 8, 1:38 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Mason, Mecosta, Newaygo, Oceana, Osceola | 52 min |
| Jun 8, 1:52 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Van Buren | 38 min |
| Jun 8, 2:16 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Clare, Gratiot, Ionia, Isabella and 7 more | 74 min |
| Jun 8, 2:27 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Calhoun, Eaton, Kalamazoo, Van Buren | 78 min |
| Jun 8, 2:30 PM EDT | Tornado Warning | GRR | Clare, Osceola | 38 min |
| Jun 8, 2:34 PM EDT | Tornado Warning | GRR | Osceola | 13 min |
| Jun 8, 3:16 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Clinton, Eaton, Gratiot, Ingham, Ionia and 2 more | 59 min |
| Jun 8, 3:34 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo | 71 min |
| Jun 8, 4:01 PM EDT | Tornado Warning | GRR | Clinton, Eaton, Ingham | 25 min |
| Jun 8, 4:45 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 30 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.